Format

Send to

Choose Destination
J Int Med Res. 2018 Jan;46(1):533-537. doi: 10.1177/0300060517720099. Epub 2017 Jul 21.

Dramatic response of acute disseminated intravascular coagulation to erlotinib in a patient with lung adenocarcinoma with activating EGFR mutation.

Author information

1
Center for Lung Cancer, Inha University Hospital, Incheon, Korea.

Abstract

Disseminated intravascular coagulation (DIC) is a commonly encountered clinical situation characterized by thrombotic occlusion or bleeding in patients with lung cancer. DIC in patients with cancer is usually asymptomatic, taking a chronic form as a compensatory mechanism. Although acute DIC in patients with lung cancer is rarely reported, it can be fatal. We herein describe a patient with lung adenocarcinoma with an activating mutation of the epidermal growth factor receptor (EGFR) gene who developed acute DIC after minor surgical excision. The patient's condition dramatically improved immediately after administration of erlotinib. This report alerts physicians to the occurrence of acute DIC and serves as a reference in treating EGFR mutation-positive lung cancer in patients with DIC.

KEYWORDS:

Disseminated intravascular coagulation; epidermal growth factor receptor; erlotinib; non-small-cell lung cancer; surgical excision; tyrosine kinase inhibitor

PMID:
28730909
PMCID:
PMC6011330
DOI:
10.1177/0300060517720099
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for Atypon Icon for PubMed Central
Loading ...
Support Center